Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 28, 2016, 10:43 PM EST for 11 counties in Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2016, 10:43 PM EST (03:43 UTC)
- Expired
- Nov 28, 2016, 11:45 PM EST
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Carroll County, GA, Cherokee County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 620 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WWUS82 KFFC 290343
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EST MON NOV 28 2016
GAZ004>007-012-013-019>021-030>032-041>043-290445-
MURRAY GA-COBB GA-WHITFIELD GA-PICKENS GA-HARALSON GA-FANNIN GA-
POLK GA-FLOYD GA-GILMER GA-GORDON GA-PAULDING GA-CARROLL GA-
CHEROKEE GA-BARTOW GA-DOUGLAS GA-
1043 PM EST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHWESTERN COBB...
EASTERN WHITFIELD...PICKENS...HARALSON...FANNIN...POLK...SOUTHEASTERN
FLOYD...GILMER...GORDON...PAULDING...CARROLL...WESTERN CHEROKEE...
BARTOW AND WESTERN DOUGLAS COUNTIES UNTIL 1145 PM EST...
AT 1041 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
TENNGA TO ROME AND ESOM HILL...AND MOVING EAST AT 30 MPH.
HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. HEAVY RAIN MAY CAUSE TEMPORARY STREET
FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...ROME...DALTON...DOUGLASVILLE...CARROLLTON...CANTON...
CARTERSVILLE...CALHOUN...DALLAS...CEDARTOWN...CHATSWORTH...JASPER...
ELLIJAY...BLUE RIDGE...BUCHANAN...KENNESAW...WOODSTOCK...ACWORTH...
VILLA RICA AND POWDER SPRINGS.
LAT...LON 3499 8415 3458 8431 3457 8435 3452 8434
3400 8455 3349 8496 3353 8532 3394 8539
3421 8519 3499 8487
TIME...MOT...LOC 0341Z 287DEG 28KT 3505 8476 3419 8512 3368 8549
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 28, 8:45 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Nov 28, 8:45 PM EST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 845 PM EST Mon Nov 28 2016 .UPDATE... Regional radar shows leading edge of the precip approaching NW GA at this time. Have made some additional adjustments to the pops grids...mainly for timing again. The line has only slowed down a little bit. Have also made some adjustments to the MIN T grid. Strong WAA ahead of the system will limit cooling. However, do think temps will drop in the rain cooled air...just not confident that areas south of the system will make it into the lower 60s. No changes to the wind grids/headlines at this time. && .PREV DISCUSSION... /Issued 148 PM EST Mon Nov 28 2016/ SHORT TERM /Tonight through Tuesday Night/... Models are in generally agreement with the short term. The biggest differences are in the location of the deepest moisture and timing of the exit Tuesday. Showers and a few tstorms will spread into northwest Georgia late this afternoon...spreading over much of north Georgia this evening. The NAM/SREF keep the deepest moisture and hence the highest pops across north Georgia with very little across central GA. The GFS/ECMWF spread the moisture into central Georgia by Tuesday morning...but all models exit the precip from the west Tuesday morning and afternoon. Have gone with a compromise on pops through the short term. Instability increases somewhat tonight and have kept slight chance tstorms. Instability increase a little more on Tuesday...however the deepest moisture will have already pulled into the Carolinas. That being said...have kept the risk of thunderstorms in the grids Tuesday and also Tuesday night ahead of the next surge of moisture. Per the High Wind Warning/Wind Advisory...have made no changes to the locations of the warning and advisory. Sustained winds have already reach 20 mph at Covenant College on Lookout Mountain with gusts to near 30 mph at some of the RAWs sites. The highest winds speeds should be experienced this evening as the LLJ core moves across northwest Georgia. Winds will decrease after midnight as the LLJ pulls to the northeast. Although winds will be diminishing after midnight tonight...some of the higher elevations could continue to see wind gusts above 35 mph. 17 LONG TERM /Wednesday through Monday/... Only tweaks to the long term based on the latest guidance. A wet Wednesday into Wednesday night continues to be in store for much of the forecast area. PREVIOUS DISCUSSION... Active weather to start the long-term period with next round of precip...including thunderstorms...on the way. Main feature of focus in the mid/upper level will be a positively tilted shortwave trough pushing east from the Southern Plains. Divergence in the right entrance region of 140+kt upper jet ahead of this wave will help induce a sfc wave along a frontal boundary draped across MS Valley...helping increase lower level dynamics as well as Gulf moisture. Frontal boundary will migrate toward and thru the local area Tues night through Wed. Wednesday: Squall line associated with frontal boundary will be moving SE across the state. To keep thunderstorm threat going we will need to have instability linger thru the day...and with ample cloud cover expected diurnal heating will not amount to much...but moist boundary layer may be enough to maintain a couple hundred J/KG. This makes ongoing severe potential somewhat fuzzy...but upper level support will be on the increase...while strong low-mid level flow keeps shear/helicity values high. Do think risk is there...but regardless of severe weather...heavy rain will be a sure bet...with up to several inches of rain expected across north Ga into portions of central Ga. Given drought conditions... do not expect flooding to be a big threat at this time. See hydrology section for details. Will dry out and return to Fall on Thursday into the weekend under high pressure influence behind the departing front. Closed mid-level low will develop across NW Mexico by Friday...leading into what looks to be another decent rainfall event at the end of the period. Kovacik HYDROLOGY... Storm total rainfall of around 2 to 4 inches can be expected over north and portions of west central GA into Thursday morning and should quickly be absorbed by the dry soils. Creek and river rises will be generally small. However...any heavy downpours of rain in urban or suburban areas may cause localized street flooding due to clogged storm drains from leaf debris. Aviation... Three main changes for the 00z TAFs. The first change was to delay the onset of precip by an hour or two. The second changes was to add a tempo group for the leading edge. Within the leading edge, winds could gusts up to 40kt in any thunder. The third major change was to bring winds behind the leading edge of the rainfall back to the SE. //ATL Confidence...00Z Update... Medium all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 68 61 73 62 / 10 60 60 80 Atlanta 68 62 75 64 / 10 60 60 90 Blairsville 55 54 68 59 / 20 90 80 90 Cartersville 67 62 76 64 / 20 70 60 90 Columbus 71 66 77 66 / 10 50 60 80 Gainesville 66 59 71 62 / 20 70 70 90 Macon 75 64 78 64 / 10 50 50 40 Rome 68 61 75 62 / 20 90 70 90 Peachtree City 69 63 75 64 / 10 60 60 80 Vidalia 73 64 80 63 / 5 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 7 AM EST Tuesday FOR THE FOLLOWING ZONES: Chattooga...Dade...Dawson...Fannin...Gilmer...Lumpkin... Murray...Pickens...Towns...Union...Walker...White. Wind Advisory until 7 AM EST Tuesday FOR THE FOLLOWING ZONES: Bartow...Catoosa...Floyd...Gordon...Haralson...Polk...Whitfield. && SHORT TERM... AVIATION...
Hazardous weather outlook, Nov 28, 4:08 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EST MON NOV 28 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 408 PM EST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A HIGH WIND WARNING FOR THE MOUNTAINS AND A WIND ADVISORY WILL BE IN EFFECT FOR PORTIONS OF NORTH GEORGIA OVERNIGHT. PLEASE SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY STATEMENTS FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PORTIONS OF WEST CENTRAL GEORGIA OVERNIGHT. OCCASIONAL LIGHTNING CAN BE EXPECTED. BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A STRONG STORM SYSTEM WILL MOVE INTO THE SOUTHEAST UNITED STATES BRINGING MUCH NEEDED RAIN TO NORTH AND CENTRAL GEORGIA TUESDAY THROUGH EARLY THURSDAY. SCATTERED THUNDERSTORMS WITH A MARGINAL RISK OF SEVERE STORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH THE THUNDERSTORMS. A FEW OF THESE STORMS COULD HAVE STRONG DAMAGING WINDS AND LARGE HAIL. NO HAZARDOUS WEATHER IS EXPECTED FOR FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 28, 9:21 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EST MON NOV 28 2016
GAZ001>003-011-290300-
DADE GA-CATOOSA GA-CHATTOOGA GA-WALKER GA-
921 PM EST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...CHATTOOGA AND
WALKER COUNTIES UNTIL 1000 PM EST...
AT 917 PM EST...A LINE OF STRONG THUNDERSTORMS WAS APPROACHING
WESTERN DADE AND CHATTOOGA COUNTIES...MOVING EAST AT 45 MPH.
HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. THE HEAVY RAIN MAY CAUSE TEMPORARY STREET
FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...SUMMERVILLE...RINGGOLD...TRENTON...FORT OGLETHORPE...
ROSSVILLE...CHICKAMAUGA...TRION...LOOKOUT MOUNTAIN...LYERLY...
MENLO...RISING FAWN...LAKEVIEW...NAOMI...CLOUDLAND...BOYNTON...
HOLLAND...BERRYTON...NOBLE AND COOPER HEIGHTS.
LAT...LON 3491 8501 3489 8502 3488 8501 3486 8506
3482 8506 3482 8513 3437 8533 3429 8539
3429 8546 3498 8560 3499 8501
TIME...MOT...LOC 0217Z 256DEG 41KT 3520 8575 3470 8578 3366 8639Local storm report, Nov 28, 9:35 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM NON-TSTM WND DMG WOOD STATION 34.81N 85.15W
11/28/2016 CATOOSA GA TRAINED SPOTTER
MULTIPLE POWER LINES DOWN DUE TO HIGH WINDS. OVER 1000
CUSTOMERS WITHOUT POWER.
&&
EVENT NUMBER FFC1600622
NLISTSpecial weather statement, Nov 28, 9:56 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EST MON NOV 28 2016
GAZ002>005-011-012-019-030-290400-
MURRAY GA-GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-POLK GA-
WALKER GA-FLOYD GA-
956 PM EST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...WESTERN GORDON...
CATOOSA...WHITFIELD...CHATTOOGA...NORTHWESTERN POLK...WALKER AND
FLOYD COUNTIES UNTIL 1100 PM EST...
AT 954 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
FORT OGLETHORPE TO MENLO...MOVING EAST AT 35 MPH.
HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. HEAVY RAIN MAY CAUSE TEMPORARY STREET
FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...CEDARTOWN...LAFAYETTE...SUMMERVILLE...
CHATSWORTH...RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...TRION...
VARNELL...LOOKOUT MOUNTAIN...CAVE SPRING...ETON...TUNNEL HILL...
COHUTTA...RESACA...PLAINVILLE AND SHANNON.
LAT...LON 3438 8498 3439 8501 3431 8502 3409 8516
3396 8540 3460 8553 3498 8536 3499 8468
TIME...MOT...LOC 0254Z 263DEG 30KT 3525 8517 3428 8561 3361 8606Local storm report, Nov 28, 10:23 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 PM EST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM NON-TSTM WND DMG ESTELLE 34.75N 85.34W
11/28/2016 WALKER GA DEPT OF HIGHWAYS
TREE DOWN AT THE INTERSECTION OF HIGHWAY 193 AND
ESTELLE CEMETARY ROAD DUE TO HIGH WINDS.
&&
EVENT NUMBER FFC1600623
NLISTSpecial weather statement, Nov 28, 10:43 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EST MON NOV 28 2016
GAZ004>007-012-013-019>021-030>032-041>043-290445-
MURRAY GA-COBB GA-WHITFIELD GA-PICKENS GA-HARALSON GA-FANNIN GA-
POLK GA-FLOYD GA-GILMER GA-GORDON GA-PAULDING GA-CARROLL GA-
CHEROKEE GA-BARTOW GA-DOUGLAS GA-
1043 PM EST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHWESTERN COBB...
EASTERN WHITFIELD...PICKENS...HARALSON...FANNIN...POLK...SOUTHEASTERN
FLOYD...GILMER...GORDON...PAULDING...CARROLL...WESTERN CHEROKEE...
BARTOW AND WESTERN DOUGLAS COUNTIES UNTIL 1145 PM EST...
AT 1041 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
TENNGA TO ROME AND ESOM HILL...AND MOVING EAST AT 30 MPH.
HAZARD...WINDS 40 TO 50 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. HEAVY RAIN MAY CAUSE TEMPORARY STREET
FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...ROME...DALTON...DOUGLASVILLE...CARROLLTON...CANTON...
CARTERSVILLE...CALHOUN...DALLAS...CEDARTOWN...CHATSWORTH...JASPER...
ELLIJAY...BLUE RIDGE...BUCHANAN...KENNESAW...WOODSTOCK...ACWORTH...
VILLA RICA AND POWDER SPRINGS.
LAT...LON 3499 8415 3458 8431 3457 8435 3452 8434
3400 8455 3349 8496 3353 8532 3394 8539
3421 8519 3499 8487
TIME...MOT...LOC 0341Z 287DEG 28KT 3505 8476 3419 8512 3368 8549The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:21 PM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 39 min |
| Nov 28, 9:56 PM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 64 min |
| Nov 29, 12:37 AM EST | Special Weather Statement | FFC | Carroll, Haralson, Paulding, Polk | 53 min |
| Nov 29, 1:11 AM EST | Special Weather Statement | FFC | Cherokee, Cobb, Paulding | 49 min |
| Nov 29, 1:29 AM EST | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 61 min |
| Nov 29, 2:30 AM EST | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Heard | 60 min |
| Nov 29, 3:54 AM EST | Special Weather Statement | FFC | Harris, Meriwether, Troup | 66 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.